Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Muscle wasting
Jan 31, 2014

I've been on ARVs for the past 6 years. My buttocks, thighs and legs have shrinked is there anything I can do to minimise the muscle wasting?

Response from Dr. Henry

Muscle wasting is not common from HIV meds-fat wasting is more common. Both were more common with older HIV meds-which meds were you on and are you now taking? Assessment of hormone levels, activity, protein intake, and other health factors is important to determine the cause of weight loss and the degree of fat versus muscle loss. KH



Previous
HIV+ since 10/19/2009, Gastric Bypass 11/27/2007, CD4 320 High low 180 Undetectable Viral Load
Next
Cognitive Decline

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement